MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.Best estimate date is prior to dec 23, 2025.It was indicated that the lens was a multifocal intraocular lens.Section d4: catalog number: unknown, as the serial number was not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: udi number: unknown, as the serial number was not provided.Section h3: the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available, a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A surgeon reported explanting a multifocal intraocular lens (iol) in a patient who had difficulty in adapting to the lens despite achieving good vision.A monofocal lens was subsequently implanted as a replacement.No patient harm was reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section a2: date of birth: (b)(6) 1958.Section a3a: sex: female.Section a3b: gender: cisgender woman/girl.Section b5: additional information confirmed that the affected eye was the patient¿s right eye.The device was not reported to have caused or contributed to the event.The replacement lens used was a preloaded monofocal intraocular lens (iol), model dib00, 20.0 diopters.Prior to the explant, the patient experienced significant glare that interfered with activities of daily living.The patient had no pre-existing conditions.During the explant procedure, there were no unplanned surgical interventions such as vitrectomy, incision enlargement, or suturing, and no medications outside the standard of care were required.No further surgical interventions are planned.According to the physician, the patient achieved a good postoperative outcome with satisfactory visual acuity.No further information was provided.Section d1: brand name: tecnis iol.Section d4: model number: zlu150.Section d4: catalog number: zlu150u200.Section d4: serial number: (b)(6).Section d4: expiration date: may 14, 2030.Section d4: udi number: (b)(4).Section d6a.If implanted, give date: (b)(6) 2025.Section d6b.If explanted, give date: (b)(6) 2025.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Section h4: device manufacture date: may 14, 2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24103876
Report Number3012236936-2026-000019
Device Sequence Number21384902
Product Code MFK
UDI-Device Identifier05050474689367
UDI-Public(01)05050474689367(17)300514
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZLU150
Device Catalogue NumberZLU150U200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale